View Full Version : do you ever go off Elmiron?
01-15-2004, 09:39 PM
I was diagnosed in April 2000 and after taking Elmiron and a combo of other drugs I went into remission for almost a year. I kept taking Elmiron and had a really bad flare up last summer. I had reduced my Elmiron to 2/day and stopped the other meds. When I went back on full strength it cleared up after 2 months and I have pretty well felt good since. I guess I am in remission again even though there are some days (from 1-4) that I still get stong symptoms but nothing like at first. What I want to know is- do you have to take Elmiron forever if it works? If I reduce or stop it will I get full blown IC symptoms again and have to start over? Is it safe to take Elmiron for years?
Hoping everyone is having a good day!
01-16-2004, 05:36 AM
I know how you feel. I feel NORMAL now but have heard of some people just stopping. I will ask my uro when I see him next.
01-16-2004, 02:06 PM
I dont think it is possible to discontinue any drug that is helping you. I know I have gone off the elavil and my symptoms return. I have never under the impression that if elmiron works for you you can go off of it but I may be wrong.
01-16-2004, 03:50 PM
I was just diagnosed with IC about a month ago and have been taking ELMIRON for that period of time. I asked my uro the same question. He told me that there is no way to answer that question because it may be different for each individual. He suggested cutting down the dose if my symptoms are gone, and just see how I feel. If the symptoms start back up, then increase the dose to the original level. Obviously you would want to check with your personal physician for his advice.
Whether it's safe to take for years ~ I have no idea? Have you had any problems with hair loss?
01-16-2004, 07:47 PM
I took Elmiron for about 3 years, and I felt so much better that I eventually was weaned off of it. It's been 2 years now, and I'm doing great and managing my symptoms just with diet. But I think this is something you should discuss with your urologist since everyone is so individiual in their treatment and response to medications.
DJ-Dallas...I didn't have ANY side effects from Elmiron..no hair loss or anything.
01-16-2004, 09:45 PM
Thanks for all the replies!
I have had no side effects whatsoever which is great. I just am not sure I like the fact that I am putting such a strong chemical in my system. It will be 4 yrs soon. I did wean down to 2/day and then I got a full blown flare that lasted over 2 months even when I went back to 3. That kind of scared me to go off completely. I would love to try but the fear of having to wait another 6-9 months in pain for it to work is keeping me on them.
I am very happy for you Alexa. That would be my ultimate dream to be drug free. Congrats on being a wife. I am coming up on my 20th anniversary in May. I am very very lucky to have a fantastic hubby who is very supportive.
I read this message board all the time but havent asked anything until now. I see that you all really care for one another and it's great to know that we are not alone on this journey.
01-19-2004, 02:59 AM
You might want to look at the Guest Lectures that have been done here in the IC Network. There is a guest lecture that was done on 6/26/2001 by Jill the Director of IC Newtork she interviews DR.C Lowell Parsons MD there is really good information on Elmiron.I hope it can answere some of your questions.
Good Luck Curleycue :cool:
02-02-2004, 12:58 PM
Hi. I was on Elmiron for a year and a half. I got divorced and still dont have any health insurance. Lucky for me that my symptoms got less. Now i do have flare ups once in awhile, but Im off all the meds. After i had my second hydro, things got better for. And i swear stress has a lot to do with it. I got divorced and since then, and all the stress that went with it, I have been doing better. It hasnt totally went away, but its better. I can always tell when i'm getting really stressed. It starts up again. So I do believe it depends on the person and the situations that person is in.
Hope this helps a bit...take care
02-06-2004, 08:55 AM
Thanks for the replies.
I had a flare up about a week ago that lasted 4 days. I think I will just stick to taking 3/day since I have no side effects.
The flare-up was definately triggered by a food I ate.
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.